Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 375, NWS Tulsa, OK

December 28, 2019Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Dec 28, 2019, 2:26 PM CST for Nowata County, Washington County, Oklahoma. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2019, 2:26 PM CST (20:26 UTC)
Expired
Dec 28, 2019, 2:43 PM CST
In force
17 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 2:28 PM CSTTSTM WND DMG1 Sw Copan, OKUP TO EIGHT POWER POLES SNAPPED ALONG HIGHWAY 10.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WUUS54 KTSA 282026
SVRTSA
OKC105-147-282115-
/O.NEW.KTSA.SV.W.0375.191228T2026Z-191228T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
226 PM CST Sat Dec 28 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern Washington County in northeastern Oklahoma...
  Northwestern Nowata County in northeastern Oklahoma...

* Until 315 PM CST.

* At 226 PM CST, a severe thunderstorm was located over Copan, moving
  northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Dewey...                          Copan...
  Wann...                           

LAT...LON 3677 9595 3681 9600 3693 9600 3700 9595
      3700 9568
TIME...MOT...LOC 2026Z 218DEG 47KT 3688 9595 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
852 
WWUS54 KTSA 282036
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
236 PM CST Sat Dec 28 2019

OKC105-147-282115-
/O.CON.KTSA.SV.W.0375.000000T0000Z-191228T2115Z/
Washington OK-Nowata OK-
236 PM CST Sat Dec 28 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN NOWATA COUNTIES...

At 236 PM CST, a severe thunderstorm was located 4 miles southeast of
Caney, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Wann...                           

LAT...LON 3689 9581 3692 9590 3697 9594 3700 9595
      3700 9568
TIME...MOT...LOC 2036Z 216DEG 45KT 3698 9586 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
846 
WWUS54 KTSA 282043
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
243 PM CST Sat Dec 28 2019

OKC105-147-282053-
/O.CAN.KTSA.SV.W.0375.000000T0000Z-191228T2115Z/
Washington OK-Nowata OK-
243 PM CST Sat Dec 28 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON AND
NORTHWESTERN NOWATA COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

LAT...LON 3689 9581 3692 9590 3697 9594 3700 9595
      3700 9568
TIME...MOT...LOC 2041Z 218DEG 47KT 3705 9579 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 11:35 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Dec 28, 11:35 AM CST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1135 AM CST Sat Dec 28 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
There are currently wide ranging flying conditions across
eastern Oklahoma and western Arkansas. Conditions will worsen
this afternoon and evening as showers and thunderstorms become
more widespread across the area. However, conditions will improve
later tonight behind the cold front that will move through
the region late this afternoon into tonight.

&&

.PREV DISCUSSION... /Issued 1037 AM CST Sat Dec 28 2019/

DISCUSSION...
Widespread showers have developed across eastern Oklahoma
thanks to the large scale ascent ahead of a mid-level low
that is set emerge from the Rockies this evening. The Pacific
surface front associated with this feature is expected to
move into eastern Oklahoma late this afternoon and spread
through western Arkansas this evening. A more vigorous line
of thunderstorms is expected to be associated with the Pacific
front as it moves through the region. Even with meager
instability evident across the area this afternoon and evening,
some of the storms could become strong to severe thanks to
the strong wind fields aloft. Damaging winds to around 60
mph are the main concern. However, a few QLCS tornadoes will
be possible due to the strong low level wind shear.

Have only made a few minor changes to Today's grids to better
reflect current trends in observations and short-term model
guidance.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Dec 28, 11:54 AM CST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1154 AM CST Sat Dec 28 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1154 AM CST Sat Dec 28 2019

...SEVERE WEATHER POSSIBLE MID-AFTERNOON INTO THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...After 3 pm.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...After 3 pm.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late afternoon.

DISCUSSION...
Widespread showers and a few thunderstorms early this
afternoon will give way to a line of strong to severe
thunderstorms that is expected to move into eastern
Oklahoma mid-late afternoon and spread to the east
across the region through the evening hours. Some of
the storms within the line will have the potential to
be strong to severe with wind gusts to around 60 mph
possible. Brief tornadoes will also be possible. The
storms may also produce locally heavy rains that could
lead to flooding of low lying areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...High Wind Potential.
MONDAY...Very High Fire Weather Potential...High Wind Potential.
TUESDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty west winds will persist Sunday and Monday behind a strong
low pressure system, with drier air contributing to increasing
fire weather danger by Monday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Dec 28, 1:21 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
121 PM CST Sat Dec 28 2019

OKZ054-059-064-282000-
Osage OK-Pawnee OK-Creek OK-
121 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 200 PM CST...

At 121 PM CST, a strong thunderstorm was located near Drumright,
moving northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Cleveland...                      Mannford...
Drumright...                      Oilton...
Jennings...                       Westport...
Osage...                          Hallett...
Terlton...                        Shamrock...
Walnut Creek State Park...        Silver City...

LAT...LON 3645 9654 3628 9610 3616 9623 3616 9630
      3610 9630 3581 9662 3616 9662 3616 9668
TIME...MOT...LOC 1921Z 213DEG 38KT 3600 9663
Special weather statement, Dec 28, 1:31 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
131 PM CST Sat Dec 28 2019

OKZ064>066-282000-
Okmulgee OK-Okfuskee OK-Creek OK-
131 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK...NORTHWESTERN
OKMULGEE AND NORTH CENTRAL OKFUSKEE COUNTIES UNTIL 200 PM CST...

At 131 PM CST, strong thunderstorms were located along a line
extending from near Shamrock to 4 miles southwest of Welty. Movement
was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bristow...                        Mounds...
Kellyville...                     Depew...
Slick...                          Welty...

This includes Interstate 44 between mile markers 182 and 206.

LAT...LON 3610 9631 3609 9630 3608 9630 3608 9628
      3586 9604 3552 9646 3585 9656
TIME...MOT...LOC 1931Z 222DEG 43KT 3592 9656 3557 9646
Special weather statement, Dec 28, 2:08 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 PM CST Sat Dec 28 2019

OKZ054-055-282045-
Osage OK-Washington OK-
208 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE AND WASHINGTON
COUNTIES UNTIL 245 PM CST...

At 208 PM CST, strong thunderstorms were located along a line
extending from 2 miles southwest of Okesa to 3 miles northwest of
Avant to 6 miles northeast of Walnut Creek State Park. Movement was
northeast at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Skiatook...
Dewey...                          Barnsdall...
Copan...                          Ramona...
Ochelata...                       Avant...
Vera...                           Wann...
Bartlesville Municipal Airport... Hulah...
Osage Hills State Park...         Okesa...
Tallant...                        Wolco...

LAT...LON 3647 9582 3642 9590 3642 9600 3636 9600
      3622 9625 3623 9626 3645 9615 3671 9623
      3700 9603 3700 9580
TIME...MOT...LOC 2008Z 213DEG 53KT 3669 9617 3651 9612 3633 9621

Lacy
Special weather statement, Dec 28, 2:12 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CST Sat Dec 28 2019

OKZ064>066-282045-
Okmulgee OK-Okfuskee OK-Creek OK-
212 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND OKFUSKEE COUNTIES UNTIL 245 PM CST...

At 212 PM CST, strong thunderstorms were located along a line
extending from 7 miles east of Sparks to 4 miles south of Prague to 4
miles southeast of Little to Bowlegs. Movement was northeast at 50
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bristow...                        Okemah...
Okfuskee...                       Boley...
Kellyville...                     Depew...
Paden...                          Bearden...
Slick...                          Castle...
Clearview...                      Welty...
Milfay...                         Mason...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 227.
 Interstate 44 between mile markers 182 and 208.

LAT...LON 3575 9662 3608 9618 3608 9616 3571 9616
      3559 9611 3531 9621 3529 9626 3529 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3545 9655 3544 9657 3541 9654 3539 9654
      3541 9658 3540 9660 3540 9662
TIME...MOT...LOC 2012Z 234DEG 42KT 3557 9669 3542 9666 3530 9661 3516
9666

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 1:21 PM CSTSpecial Weather StatementTSACreek39 min
Dec 28, 1:31 PM CSTSpecial Weather StatementTSACreek29 min
Dec 28, 2:08 PM CSTSpecial Weather StatementTSAWashington37 min
Dec 28, 2:12 PM CSTSpecial Weather StatementTSACreek, Okfuskee33 min
Dec 28, 2:40 PM CSTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee35 min
Dec 28, 2:45 PM CSTSpecial Weather StatementTSANowata30 min
Dec 28, 3:05 PM CSTSpecial Weather StatementTSAOkmulgee, Tulsa25 min
Dec 28, 3:16 PM CSTSevere Thunderstorm WarningTSAOkmulgee, Rogers, Tulsa, Wagoner44 min
Dec 28, 3:31 PM CSTTornado WarningTSARogers, Tulsa, Wagoner8 min
Dec 28, 3:44 PM CSTSpecial Weather StatementTSAPittsburg31 min
Dec 28, 3:50 PM CSTSpecial Weather StatementTSACraig, Rogers40 min
Dec 28, 3:52 PM CSTSpecial Weather StatementTSAMayes, Wagoner38 min
Dec 28, 4:00 PM CSTSpecial Weather StatementTSAPittsburg30 min
Dec 28, 4:17 PM CSTSpecial Weather StatementTSAMcIntosh, Muskogee, Pittsburg43 min
Dec 28, 4:25 PM CSTSpecial Weather StatementTSACraig, Ottawa50 min
Dec 28, 4:32 PM CSTSpecial Weather StatementTSALatimer28 min
Dec 28, 4:57 PM CSTSpecial Weather StatementTSADelaware48 min
Dec 28, 5:01 PM CSTSpecial Weather StatementTSACherokee, Haskell, Muskogee29 min
Dec 28, 5:11 PM CSTSpecial Weather StatementTSALatimer34 min
Dec 28, 5:31 PM CSTSpecial Weather StatementTSAAdair, Cherokee, Haskell, Sequoyah29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.